advertisement
Question
Posted by: Rozelle Nelson | 2014/10/28

Over medication

Results on "I hope someone can help, my daughter is a manic depressant and the medication she has been prescribed seems to me to be excessive. Epitec 200mg Venlor 150mg Trazodone100mg Dyna Lamotrigine 100mg Serdep 100mg (last one taken at night) She is constantly exhausted has brain shocks. Is this normal or has she been over medicated?" (0 results found)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2014/10/28

It's really hard to be sure at this distance,  Rozelle,  and without far more details than you can provide over this forum. If this is a new diagnosis, and the start of treatment, then it does indeed sound like rather a lot to be starting with. But if it's a relatively old diagnosis and she has been receiving treatment from a psychiatrist for some time, it could be reasonable.  Some people's bipolar disorder comes under useful control fairly easily and without needing more than a couple of drugs.  Others, where there has been difficulty gaining control of the extreme mood swings,  and where simpler treatment plans have not been sufficiently helpful, may indeed need several drugs.
Do, however, discuss your concerns directly with the prescribing / treating psychiatrist, who, if your daughter agrees to this, can explain the choice of meds and their advantages, risks and side-effects, with you as well as with her'
Some people describe unpleasant situations they may call brain shocks or zaps, when some of these drugs are reduced in dosage too rpidly, rather than gradually, is that possibly what might be happening here ? Has she reported this to her doc ?
Several of these meds could indeed cause one to feel tired and seadted at first,  though one usually gets used to these side-effects after a week or so. How long has she been taking these meds ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement